Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 30, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 25, 2001, 8:37 AM EDT for Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 8:37 AM EDT (12:37 UTC)
- Expired
- Jul 25, 2001, 11:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1193 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 251243 FFWPBZ OHC157-251530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA ISSUED BY NWS CLEVELAND OH 837 AM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... TUSCARAWAS COUNTY IN OHIO... * UNTIL 1130 AM EDT * PERSISTENT HEAVY RAIN THIS MORNING HAS CREATED A FLOODING SITUATION. * SOME LOCATIONS AFFECTED INCLUDE... NEW PHILADELPHIA DOVER NEWCOMERSTOWN RADAR RAINFALL ESTIMATES THIS MORNING OF 3 INCHES OF RAIN IN THE WOLF CREEK AREA. ANOTHER 1 TO 2 INCHES OF RAIN IS EXPECTED BY 11 AM. EXCESSIVE RUNOFF FROM THUNDERSTORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME$ KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. $$ REL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:55 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 25, 4:55 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 455 AM EDT WED JUL 25 2001 QUITE BUSY WITH QUICK DVPLNG STORMS ACROSS PORTIONS EXCTRL OHIO WHICH HAS FORMED ALONG OUTFLOW BNDRYS AND MOISTURE CONVG REGION. FFA ISSUED AS A RESULT. COMBO FRONTAL BNDRY/UNSTABLE AIRMASS/PLENTY LOW LVL MOISTURE/LIFT AND SFC WAVE MOVING EWD LTR TODAY WILL BRING NEEDED PRECIP TO AREA. PWS 1.8 TO 2.0 ACROSS SRN 2/3RDS CWA THRU TNGT. FRONT EXPECTED TO REACH NEAR M/D LINE BY 12Z/26 WITH PRECIP STILL ON THRS BEFORE SFC HIGH FROM NRN GT LKS MOVES ESEWD BRINGING BRIEF REPRIVE FROM OPPRESSIVE WX. .PBZ... MD...NONE. OH...FLASH FLOOD WATCH UNTIL 1100 AM EDT WEDNESDAY FOR ZONES OHZ039...OHZ048>049...OHZ057>059...OHZ068>069. PA...NONE. WV...FLASH FLOOD WATCH UNTIL 1100 AM EDT WEDNESDAY FOR ZONES WVZ003>004...WVZ012.
In the hours before
Special weather statement, Jul 25, 4:35 AM EDT, 4 hours 2 minutes before
OHZ049-058-059-WVZ003-004-251030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 435 AM EDT WED JUL 25 2001 ...THUNDERSTORM UPDATE... SLOW MOVING THUNDERSTORMS...CAN CAUSE RAIN AMOUNTS OF OVER 2 AND 3 INCHES BY 6:30 AM...PARTICULARLY IN GUERNSEY COUNTY OHIO. BEWARE OF FLASH FLOODING IN LOW LYING AREAS AND ALONG SMALL STREAMS. THE STORMS HAVE BEEN SLOWLY SPREADING EASTWARD...ACROSS BELMONT COUNTY OHIO...EXTREME SOUTHERN HARRISON COUNTY OHIO...AND INTO OHIO AND MARSHALL COUNTIES IN THE NORTHERN WEST VIRGINIA PANHANDLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE COUNTIES UNTIL 11:00 AM. BESIDES THE FLASH FLOOD THREAT FROM RAIN AMOUNTS OF OVER 2} OR 3 INCHES...THERE CAN ALSO BE WIND GUSTS OVER 45 MPH AND HAIL. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:47 AM EDT | Flash Flood Warning | PBZ | Guernsey | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.